Korean J Pancreas Biliary Tract.  2016 Jan;21(1):50-54. 10.15279/kpba.2016.21.1.50.

Acute Cholecystitis and Obstructive Jaundice by Nontraumatic Duodenal Intramural Hematoma at Ampulla of Vater

Affiliations
  • 1Department of Internal Medicine and Research Institute of Clinical Medicine, Chonbuk National University Medical School, Jeounju, Korea. shkimgi@jbnu.ac.kr

Abstract

Nontraumatic spontaneous intramural hematoma is an infrequent complication of the use of oral anticoagulants. The most commonly affected site is the jejunum followed by ileum and duodenum. The symptoms can vary depending on the location and size of hematoma. Patients with intramural hematoma usually present with abdominal pain, nausea and vomiting, but rarely present with hematuria, pancreatitis, cholangitis. An obstructive jaundice and acute cholecystitis has not been reported as a secondary cause of duodenal intramural hematoma in Korea so far. Here, we report spontaneous duodenal intramural hematoma caused by anticoagulant therapy that associated with transient obstructive jaundice and acute cholecystitis in a 79-year-old man, which was successfully managed conservative management. In addition, we reviewed reports of intramural hematoma with literature review.

Keyword

Anticoagulants; Hematoma; Duodenum; Cholecystitis; Obstructive jaundice

MeSH Terms

Abdominal Pain
Aged
Ampulla of Vater*
Anticoagulants
Cholangitis
Cholecystitis
Cholecystitis, Acute*
Duodenum
Hematoma*
Hematuria
Humans
Ileum
Jaundice, Obstructive*
Jejunum
Korea
Nausea
Pancreatitis
Vomiting
Anticoagulants
Full Text Links
  • KJPBT
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error